Background: A broad spectrum of adverse reactions associated with the use of tumor necrosis factor alpha (TNFα) antagonists has been recognized over the past years. Induction of scalp psoriasis is a less known undesirable consequence of the use of these drugs and is not well characterized. Objective: To characterize TNFα inhibitors-induced psoriatic alopecia. Methods: We studied 6 patients with TNF-inhibitor induced psoriatic alopecia and reviewed 28 patients with this condition reported in the literature to date. Results: In addition to severe scalp psoriasis, we report hair follicle pathologies ranging from alopecia areata to scarring alopecia. Prognosis was good, but discontinuation of TNFα inhibitors was required in more than half of the cases in order to achieve a favourable outcome. Conclusion: TNFα inhibitors-associated psoriatic alopecia is rarely reported but requires a high index of suspicion and prompt diagnosis, as timely intervention may prevent irreversible damage.
- TNFα inhibitor